MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance in the echelon catheter and became stretched.The patient was being treated for and unruptured saccular aneurysm of an ophthalmic artery segment.The aneurysm max diameter was 2mm and the neck diameter was 2.2mm.The patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the devices were prepared according to the manufacturer instructions for use.The coil was advanced through the catheter.When delivering the coil, the proximal end of the coil had resistance in the distal end of the catheter.The coil was then recovered and removed.When the coil was removed, it was observed that the pushwire had broken.The entire system was replaced to continue the procedure.There was no harm or injury to the patient.Additional information was received from the representative reporting that the coil was not smooth coming on out of the introducer sheath.It was clarified that the coil had detached prematurely within the catheter and there was damage to the coil observed after removal from the catheter.There was no damage of the catheter observed.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, the axium prime implant coil was found still attached to the pushwire.No damages or irregularities were found with the axium prime pushwire.The implant coil was found damaged and stretched within the introducer sheath.The implant coil was confirmed stretched and the polypropylene filament was found still intact.No breaks or detachment was found with the implant coil.The introducer sheath was found kinked from the wavelock end.No other anomalies were observed.Based on the returned analysis performed, the customer report of ¿premature, detachment¿ could not be confirmed as the device was re turned with the implant coil still attached and no breaks were found with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10074459
Report Number2029214-2020-00468
Device Sequence Number2826796
Product Code KRD
UDI-Device Identifier00847536031890
UDI-Public00847536031890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot NumberA979269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR